Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 5, 2008, 2:10 PM EDT for 6 counties in Florida. It took effect at May 6, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2008, 2:10 PM EDT (18:10 UTC)
- In effect from
- May 6, 2008, 1:00 PM EDT
- Expired
- May 6, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 051810 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT MON MAY 5 2008 FLZ041-044>046-053-144-052300- /O.UPG.KMLB.FW.A.0028.080506T1700Z-080506T2300Z/ /O.NEW.KMLB.FW.W.0031.080506T1700Z-080506T2300Z/ /O.CON.KMLB.FW.W.0030.000000T0000Z-080505T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 210 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED FOR THE REMAINDER OF THIS AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR TUESDAY AFTERNOON FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY. MIN RHS BETWEEN 25 AND 30 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ058-052300- /O.NEW.KMLB.FW.W.0031.080506T1700Z-080506T2300Z/ OKEECHOBEE- 210 PM EDT MON MAY 5 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT TUESDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED ON TUESDAY AFTERNOON. MIN RHS BETWEEN 25 AND 30 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ141-147-052300- /O.CON.KMLB.FW.W.0030.000000T0000Z-080505T2300Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 210 PM EDT MON MAY 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. INLAND SECTIONS OF NORTHERN BREVARD AND COASTAL VOLUSIA WILL SEE LONG DURATIONS OF LOW RELATIVE HUMIDITY THROUGH EARLY EVENING. THE EAST COAST SEA BREEZE WILL DEVELOP ALONG THE COAST BY 3 PM AND PUSH ONLY SLOWLY INLAND. THE RED FLAG WARNING HAS BEEN ISSUED FOR RELATIVE HUMIDITY VALUES AT OR BELOW 35 PERCENT FOR 4 OR MORE HOURS. A DEVELOPING SEA BREEZE WILL RESULT IN SHORTER DURATIONS OF LOW RELATIVE HUMIDITY ALONG THE IMMEDIATE COAST. $$ 15
1 follow-up statement
000 WWUS82 KMLB 060914 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 514 AM EDT TUE MAY 6 2008 FLZ041-044>046-053-058-144-062300- /O.CON.KMLB.FW.W.0031.080506T1700Z-080506T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 514 AM EDT TUE MAY 6 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED THIS AFTERNOON WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25 AND 30 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WEITLICH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 10:10 AM EDT, 4 hours earlier.
Area forecast discussion, May 5, 10:10 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 AM EDT MON MAY 5 2008
.DISCUSSION...
CURRENTLY...SFC LOW PRESSURE NEAR THE CAROLINA COAST WITH A TROUGH
EXTENDING SSW TWD FL. FOG AND STRATUS SHOULD CONTINUE TO LIFT
/DISSIPATE THROUGH MID MORNING WITH SKIES BECOMING MOSTLY SUNNY AND
THEN PARTLY CLOUDY THIS AFTERNOON. DRIER AIRMASS WILL SPREAD INTO
NRN INTERIOR SECTIONS FROM THE WEST WITH RESIDUAL MOISTURE AND
DEVELOPING EAST COAST SEA BRZ CONTINUING SLGT SHOWER CHCS ACROSS THE
SRN TREASURE COAST LATER THIS AFTN. MINOR TEMP ADJUSTMENTS...WITH
MAINLY UPR 80S INTERIOR LOCALES. OTHERWISE...MORNING HWO UPDATE
PLANNED TO REMOVE FOG MENTION.
&&
.AVIATION...BR/FG AND SLOW STRATUS WILL DISSIPATE THROUGH 15Z. VFR
FLYING WX THIS AFTN. SLGT CHC FOR AN MVFR SHOWER KSUA-KFPR.
&&
.MARINE...LIGHT NW FLOW ACROSS THE WATERS THIS MORNING WILL BECOME
ONSHORE LATER THIS AFTERNOON...STRONGER TO 10-15 KNOTS NEAR THE EAST
COAST WITH THE AFTERNOON SEA BREEZE. SEAS 2 FT NEAR SHORE TO 3 FT
OFFSHORE.
&&
.FIRE WEATHER...CURRENT RED FLAG AREA LOOKS ON TRACK FOR INTERIOR
SECTIONS ..EXPECT WELL INLAND PORTIONS OF VOLUSIA/NRN BREVARD MOST
AT RISK FOR LONG DURATION OF LOW RH WITH EAST COAST SEA BREEZE
DEVELOPMENT NEAR THE COAST BY EARLY AFTERNOON.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
VOLKMER/KELLYHazardous weather outlook, May 5, 10:40 AM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1040 AM EDT MON MAY 5 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-052200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1040 AM EDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... A VERY SMALL BUT LONG PERIOD SWELL WILL PERSIST TODAY. RIP CURRENTS WILL BE A CONCERN ESPECIALLY NEAR PIERS AND JETTIES... PRIMARILY DURING THE TIME OF THE OUTGOING TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON. ...FIRE WEATHER IMPACT... LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL PRODUCE A FIRE DANGER OVER PORTIONS OF EAST CENTRAL FLORIDA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW RELATIVE HUMIDITY WILL PRODUCE A HEIGHTENED FIRE DANGER TUESDAY. RAIN CHANCES WILL REMAIN QUITE LOW THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY/BLOTTMAN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:30 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 11 hr |
| May 5, 3:30 AM EDT | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 16 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.